Hail, Callaway
- When
- June 10, 2:50 PM CST
- Where
- Callaway County, 1.72 mi WNW of Mokane to 0.42 mi SSW of Mokane
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.693, -91.897
A cold front was moving through the area triggering showers and thunderstorms. There were numerous reports of large hail, as well as damaging winds and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A cold front was moving through the area triggering showers and thunderstorms. There were numerous reports of large hail, as well as damaging winds and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 10, 1:55 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 255 PM CDT FRI JUN 10 2011 .DISCUSSION... /250 PM CDT FRI JUN 10 2011/ MAIN CONCERN DEALS WITH THE POTENTIAL FOR SEVERE STORMS THIS EVENING. LARGE CU FIELD WAS PRESENT OVER THE SERN HALF OF THE CWA THIS AFTERNOON...WITH ADDITIONAL CU DEVELOPING OVER WEST CENTRAL MISSOURI THE PAST HOUR. THUNDERSTORMS ARE CONTINUING TO DEVELOP OVER SOUTH CENTRAL ILLINOIS WHERE SEVERE THUNDERSTORMS WATCH 457 IS...AND NEW STORMS ARE NOW SHOWING UP NEAR KVIH. SURFACE FRONT EXTENDS ACROSS CENTRAL ILLINOIS INTO NORTHERN MISSOURI WITH A DECAYING OUTFLOW BOUNDARY ON THE NORTH SIDE OF THE CU FIELD. LATEST SPC MESOANAYLSIS IS SHOWING THAT THE CAP HAS BEEN BROKEN TO THE SOUTH OF THE BOUNDARY WITH MLCAPES AROUND 2500 J/KG WITH SLIGHTLY LESS INSTABILITY ALONG THE FRONT WITH A MINIMAL AMOUNT OF CINH. CURRENT THINKING IS THAT THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE THE REST OF THE AFTERNOON IN THE WARM SECTOR AS LARGE SCALE ASCENT INCREASES AHEAD OF CENTRAL PLAINS SHORTWAVE TROUGH. THUNDERSTORMS WILL ALSO LIKELY INITIATE CLOSER TO THE FRONT LATER THIS AFTERNOON INTO THE EVENING. GIVEN THE LACK OF DEEP LAYER SHEAR...THINK THAT CONVECTIVE MODE WILL BE PRIMARILY MULTI-CELLULAR WITH SOME LARGE HAIL AND DAMAGING WINDS. SEVERE WEATHER THREAT WILL DIMINISH OVERNIGHT AS FRONT GETS PUSHED INTO THE SOUTHERN CWA AS SHORTWAVE MOVES ACROSS THE REGION. WILL KEEP CHANCE OF STORMS OVER SOUTHEAST MISSOURI EARLY SATURDAY WHERE FRONT WILL LINGER THE FIRST PART OF THE DAY. THEN FOLLOWED PREVIOUS THINKING OF MAINLY DRY WEATHER FROM LATE SATURDAY INTO EARLY SUNDAY BEFORE STRONG MOISTURE CONVERGENCE SETS UP OVER THE WESTERN HALF OF THE CWA WHEN SURFACE FRONT MOVES BACK NORTHEAST AS A WARM FRONT. BOTH THE NAM/GFS ARE SHOWING VERY SLOW MOVEMENT OF THE FRONT ACROSS THE AREA EARLY NEXT WEEK...AND THERE IS THE POTENTIAL FOR ONE OR TWO MCS'S TO ROLL SEWD OVER THE AREA...SO HAVE MAINTAINED LIKELY POPS ON SUNDAY NIGHT INTO MONDAY. THE FRONT WILL REMAIN IN CLOSE PROXIMITY TO THE CWA THROUGH THE MIDDLE OF NEXT WEEK...SO MAINTAINED THE CHANCE OF RAIN THROUGH WEDNESDAY NIGHT. BRITT && .AVIATION... /1221 PM CDT FRI JUN 10 2011/ THERE SEEMS TO BE FAIRLY GOOD MODEL AGREEMENT THAT CONVECTION SHOULD BEGIN TO BLOSSOM OVER AREA IN THE 19-21Z TIME FRAME AS WEAK SHORTWAVE ENERGY IMPACTS INCREASINGLY UNSTABLE AND UNCAPPED AIRMASS...AND HAVE ATTEMPTED TO REFLECT THIS WITH VCTS AT ALL TAF LOCATIONS BY MID-LATE AFTERNOON. AS WE HEAD INTO THE EVENING HOURS CONVECTION SHOULD BECOME MORE FOCUSED ALONG THE COLD FRONT AS IT OOZES ACROSS THE AREA...AND HAVE TRIED TO TIME THE OCCURRANCE OF MORE FOCUSED CONVECTION WITH THE TEMPO GROUPS DURING THE EVENING HOURS. OBVIOUSLY...SPECIFICS WITH THUNDERSTORMS ARE STILL JUST A FIRST GUESS AND WILL HAVE TO RELY ON RADAR TRENDS TO FINE-TUNE THE DETAILS. ALSO EXPECTING WIDESPREAD MVFR/IFR DRAPED OVER IA TO ADVECT SOUTH OVERNIGHT AS THE LOW KICKS EAST AND NORTHERLY FLOW DEVELOPS IN THE WAKE OF FRONT. SPECIFICS FOR KSTL...SUBSIDENCE IN WAKE OF EARLY MORNING MCV HAS KEPT EAST CENTRAL MO HIGH AND DRY SO FAR...BUT LOOKING FOR STORMS WITH SCATTERED-TYPE COVERAGE TO DEVELOP BY MID AND LATE AFTERNOON. A MORE CONCENTRATED AREA OF STORMS SHOULD IMPACT THE TERMINAL LATE THIS EVENING...AFTER MIDNIGHT...AS COLD FRONT PUSHES THROUGH AREA. AS MENTIONED ABOVE...LOWER CIGS WILL ADVECT INTO THE AREA DURING THE PREDAWN HOURS IN THE WAKE OF THE COLD FRONT. FOR NOW HAVE KEPT STL AREA IN MVFR CONDITIONS BY SATURDAY MORNING...BUT WILL CERTAINLY NEED TO MONITOR OVERNIGHT TRENDS TO SEE IF IFR WILL EVENTUALLY BECOME A THREAT. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 653 AM CDT FRI JUN 10 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 653 AM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS EARLY SATURDAY MORNING ACROSS SOUTHEAST MISSOURI AND ON SUNDAY ACROSS CENTRAL AND EASTERN MISSOURI. THUNDERSTORMS ARE LIKELY SUNDAY NIGHT AND MONDAY ACROSS MUCH OF THE AREA. A CHANCE OF THUNDERSTORMS CONTINUES TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 242 PM CDT FRI JUN 10 2011 ILZ070-102015- MARION IL- 242 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION COUNTY UNTIL 315 PM CDT... AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STEPHEN FORBES STATE PARK...OR 14 MILES NORTHEAST OF SALEM...MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN MARION COUNTY. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 319 PM CDT FRI JUN 10 2011 ILZ065-070-102100- FAYETTE IL-MARION IL- 319 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE AND MARION COUNTIES UNTIL 400 PM CDT... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING NUMEROUS STRONG THUNDERSTORMS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SALEM... ODIN... PATOKA... KINMUNDY... FARINA... STEPHEN FORBES STATE PARK... OMEGA... HELM... SELMAVILLE... VERNON... KELL... CARTTER... TONTI... ALMA... BRUBAKER... ST. PAUL... IUKA... ST. PETER... LOOGOOTEE... LA CLEDE... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL STEPHEN FORBES STATE PA 38.72N 88.76W
06/10/2011 E0.25 INCH MARION IL AMATEUR RADIO
REPORT ORIGINATED FROM FOREST RANGER
&&
JPThe St Louis radar (KLSX), 105 km away, was scanning. The volume nearest the first event began at 20:49 UTC.
15 hail, 6 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Thunderstorm winds blew down several large tree limbs. Also, a truck camper shell was blown onto the roof of a home.
Thunderstorm winds blew down two large trees in town.
Thunderstorm winds blew down several large trees near the intersection of Highways J and U.
Thunderstorm winds blew down several large trees near the intersection of U.S. Highway 50 and Highway EE.
Up to four inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including Highway 15 between one and three miles north of Mexico, it had about a foot and a half of water flowing over it. Also, Highway J northeast of Mexico was flooded in sections.
Thunderstorm winds blew down several trees along Highway 100 near Gray Summit.
Thunderstorm winds blew down a large tree on Washington Avenue.
Up to three inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including the intersection of Page Avenue and Ashby Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327619, 327654, 328285, 329955, 329954, 329956, 329957, 329958, 329963, 329966, 329965, 329967, 329964, 329969, 329990, 329991, 329993, 329995, 329998, 330021, 329999, 330002, 330022.